MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381911
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-n autoguard winged hub thread is damaged.The following information was provided by the initial reporter: date of incident: (b)(6) 2024.Type of incident/problem: connection problem.Level of harm: no apparent harm - reached patient/person, inconvenient.Incident details: peripheral iv cannula was inserted successfully and upon the inserter attempting to connect the cannula to the extension set the luer would not thread.Visual inspection of the cannula shows that one section of the threads appears to have either extra plastic or crushed/flattened on one side.Impact of incident: baby needed an additional poke for piv insertion despite successful insertion on first attempt.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample submitted for evaluation.Bd received one 24g insyte-n autoguard winged iv catheter from lot number 3341473.A visual and microscopic examination revealed a deformed adapter at the thread.The material was partially sheared but remained intact.A functional test showed that a luer lock syringe could not be attached to the adapter; however, a 3-way stopcock with a luer lock rotating collar could be attached to the deformed adapter.The damage observed on the adapter likely occurred during manufacturing due to a misalignment and/or gripper damage.A device history record review showed no non-conformances associated with this issue during the production of this batch.The appropriate personnel have been notified and we appreciate you taking the time to bring this observation to our attention.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE-N AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19600467
Report Number1710034-2024-00641
Device Sequence Number15474904
Product Code FOZ
UDI-Device Identifier00382903819119
UDI-Public(01)00382903819119
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381911
Device Lot Number3341473
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown